Alert archive / Alabama / Tornado Warnings in 2017
Tornado Warning 78, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jun 22, 2017, 1:04 AM CDT for Geneva County, Alabama. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2017, 1:04 AM CDT (06:04 UTC)
- Expired
- Jun 22, 2017, 1:30 AM CDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Geneva County, AL
The radar
The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 1:10 AM CDT | TSTM WND DMG | 5 Ne Howells, AL | POWER OUTAGE DUE TO TREES. ALSO PUBLIC ESTIMATED WIND GUSTS OF 55-60 MPH IN THE AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 6:45 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664
WFUS52 KTAE 220604
TORTAE
ALC061-220630-
/O.NEW.KTAE.TO.W.0078.170622T0604Z-170622T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
104 AM CDT THU JUN 22 2017
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Northwestern Geneva County in southeastern Alabama...
* Until 130 AM CDT
* At 103 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southwest of Samson, or 11 miles east of
Florala, moving north at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Geneva County, including the following locations:
Earlytown, Hacoda, Lowery and Weeks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3118 8611 3104 8612 3103 8618 3111 8619
3118 8619
TIME...MOT...LOC 0603Z 170DEG 19KT 3104 8615
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
ADLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jun 22, 12:36 AM CDT, 28 minutes earlier.
Area forecast discussion, Jun 22, 12:36 AM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
136 AM EDT Thu Jun 22 2017
.AVIATION [Through 06Z Friday]...
Scattered showers continue to move northward across our western
areas, but heaviest rain will likely remain west of our terminals.
Still, very brief visibility reductions in heavier showers cannot
be ruled out at DHN and ECP. Also, broken low clouds should
continue to produce MVFR cigs at ECP, and possibly at DHN through
the early morning hours. VFR conditions are expected to prevail
from mid-morning through the end of the period at all terminals as
chances of showers continue to decrease through the day.
&&
.PREV DISCUSSION [814 PM EDT]...
.NEAR TERM [Through Tonight]...
Heavy rain is clearing out northwest zones at this hour, leaving
light showers across the region. The exit of the heavy rain has
effectively ended the flash flooding threat across the region this
afternoon and the watch has been cancelled. In general, 2 to 4
inches of rain fell across a widespread area of the Florida
Panhandle and portions of southeastern Alabama, with higher local
amounts up to 6 inches in and around the Panama City area. Expect
light showers to continue to decrease in coverage through the
remainder of the afternoon and evening hours. Widespread cloud
cover and abundant moisture in place will limit diurnal swings
once again overnight, with lows generally remaining in the mid 70s
across the region.
.SHORT TERM [Thursday Through Friday Night]...
TS Cindy will be inland near the TX/LA border at the start of the
period allowing the subtropical ridge to our east to reassert itself
across the forecast area. That will mean a return to drier weather
with PoPs only in the 20-30% range through the short term. This will
allow max temps to get back closer to normal, within a few degrees
of 90 both days. Heat indices will peak around 100. Overnight lows
will remain in the mid 70s.
.LONG TERM [Saturday Through Wednesday]...
The subtropical ridge to our east will pump seasonally humid air
into our region through Monday. Look for highs around 90 and lows in
the mid 70s. A cold front will then approach from the northwest and
struggle to make it across the area. However, it does look like it
will eventually make it past us and bring in a brief respite from
the humidity on Tuesday and Wednesday with dew points in the 60s on
those days. This will also knock temps down a bit with highs in the
upper 80s and lows in the upper 60s. There will be scattered
thunderstorms each day.
.MARINE...
Tropical Storm Cindy is moving northwest toward the coast of western
Louisiana and eastern Texas. Over the northeast Gulf of Mexico,
winds have dropped to marginal advisory criteria, but seas are still
high. As Cindy turns northward, we will see the gradient across our
western waters increase again overnight. Winds will drop below
criteria from east to west on Thursday, but it will take until
Friday morning before seas drop below advisory thresholds across the
western waters. Light winds and low seas are expected from the
weekend into early next week.
The high surf advisor will remain in effect until Friday morning
from Gulf County westward. The high risk for rip currents may
continue into the weekend.
.FIRE WEATHER...
No fire weather concerns.
.HYDROLOGY...
Additional rainfall totals should be less than an inch in most
areas, so we can now look forward to any river impacts. As of now,
the only main stem river that could reach flood stage is the
lower Choctawhatchee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 89 73 90 71 91 / 20 10 20 10 20
Panama City 85 78 86 77 86 / 30 10 20 10 20
Dothan 87 74 90 74 89 / 40 20 20 10 40
Albany 90 74 91 75 90 / 30 10 20 10 40
Valdosta 91 74 91 73 92 / 30 20 30 10 20
Cross City 92 75 90 74 90 / 20 20 20 10 20
Apalachicola 87 79 87 77 87 / 20 10 20 10 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 11 AM EDT /10 AM CDT/ Friday for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 8 PM EDT this evening for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River Fl out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM.
Small Craft Advisory until 11 AM EDT Friday for Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Barry
SHORT TERM...Pullin
LONG TERM...Wool
AVIATION...Lahr
MARINE...Harrigan
FIRE WEATHER...Wool
HYDROLOGY...BarryNearby
Tornado Warnings in Alabama, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.